+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 15
  1. #1
    Junior Member
    Join Date
    Nov 2012
    Posts
    4

    Default Is the gynecomastia with Propecia temporary?

    So, its been a little over 3 months of using Propecia. Saw myself today in the change room while trying on a shirt at the mall today and let me say that lighting is not a friend for someone who is losing/shedding hair . I've also noticed slight gynecomastia and still am not sure if it is the Propecia or because of weight gain. I gained about 10 pounds since last year ( I'm 5'10, 170lbs, 24 now). One thing that I noticed is that it's been much harder for me to lose weight. I haven't worked out since Summer time, but I do watch my calorie intake per day.
    Either way, I'm wondering if the gynecomastia is temporary ? Meaning, will it go away down the road if I continue to stay on propecia? Or do I have to turn to working out to reverse the effect?

  2. #2
    Senior Member
    Join Date
    Oct 2011
    Location
    Wisconsin
    Posts
    594

    Default

    Gyno is fat tissue and fat loss is the only way to get rid of it. May it be temporary as hormones adjust? Possibly. I don't think anyone can answer that - same with any side effect.

  3. #3
    Member
    Join Date
    Nov 2012
    Posts
    65

    Default

    Quote Originally Posted by NotBelievingIt View Post
    Gyno is fat tissue and fat loss is the only way to get rid of it. May it be temporary as hormones adjust? Possibly. I don't think anyone can answer that - same with any side effect.
    I believe this may be somewhat incorrect. I'm pretty sure gyn is a combination of fat tissue as well as others. Sorry I'm not specific because I don't know for sure but I've heard this is the case. I would recommend you do further research. Doctors are a great source of knowledge.

  4. #4
    Senior Member
    Join Date
    Aug 2011
    Posts
    1,985

    Default

    First poster is incorrect; gyno can be a combination of both breast tissue and fatty tissue; breast tissue can not be removed by weight loss. Do the appropriate research to find your answers.

  5. #5
    Senior Member
    Join Date
    Sep 2011
    Posts
    426

    Default

    Quote Originally Posted by torontoguy88 View Post
    So, its been a little over 3 months of using Propecia. Saw myself today in the change room while trying on a shirt at the mall today and let me say that lighting is not a friend for someone who is losing/shedding hair . I've also noticed slight gynecomastia and still am not sure if it is the Propecia or because of weight gain. I gained about 10 pounds since last year ( I'm 5'10, 170lbs, 24 now). One thing that I noticed is that it's been much harder for me to lose weight. I haven't worked out since Summer time, but I do watch my calorie intake per day.
    Either way, I'm wondering if the gynecomastia is temporary ? Meaning, will it go away down the road if I continue to stay on propecia? Or do I have to turn to working out to reverse the effect?
    First, putting on fat in the chest is not the same as gynecomastia. If you've put on fat around your belly and also a little around your chest, it's probably just fat, not gynecomastia. You said you're 5'10 and 170lbs which is 77kg... I'm 6'0 and 74kg or 163 lbs, and I have fat on my chest too - you're shorter and heavier so it's no real surprise.

    Second, assuming it's just fat, in my experience it won't go away as long as you take Propecia. You will really have to work hard to work off that extra fat.

    Third, it's hard to say whether it's Propecia that's causing the weight gain. You are at an age where most people, men and women, put on weight and struggle to shed it as easily as they did when they were teenagers. I put on weight about 26, before I was taking Propecia.

    The only real way to tell would be to stop Propecia and see what happens. But obviously that's not a good idea if you want to keep your hair.

  6. #6
    Senior Member
    Join Date
    Jun 2012
    Posts
    298

    Default

    Quote Originally Posted by Pate View Post
    First, putting on fat in the chest is not the same as gynecomastia. If you've put on fat around your belly and also a little around your chest, it's probably just fat, not gynecomastia. You said you're 5'10 and 170lbs which is 77kg... I'm 6'0 and 74kg or 163 lbs, and I have fat on my chest too - you're shorter and heavier so it's no real surprise.

    Second, assuming it's just fat, in my experience it won't go away as long as you take Propecia. You will really have to work hard to work off that extra fat.

    Third, it's hard to say whether it's Propecia that's causing the weight gain. You are at an age where most people, men and women, put on weight and struggle to shed it as easily as they did when they were teenagers. I put on weight about 26, before I was taking Propecia.

    The only real way to tell would be to stop Propecia and see what happens. But obviously that's not a good idea if you want to keep your hair.
    I agree with Pate. Exercise is not going to resolve the development of breast tissue whatsoever. If you believe and have been examined bya physician and are found to have breast tissue he or she may instruct you to taper off from Propecia.

  7. #7
    Member
    Join Date
    Sep 2011
    Posts
    68

    Default

    Quote Originally Posted by ChrisM View Post
    I agree with Pate. Exercise is not going to resolve the development of breast tissue whatsoever. If you believe and have been examined bya physician and are found to have breast tissue he or she may instruct you to taper off from Propecia.
    I think you may have misunderstood Pate.

    Most cases of a fatty chest in men is a combination of estrogen imbalance and body fat, but both go hand in hand. If you gain 10 lbs, you're going to increase your estrogen. If you gain estrogen, you're going to gain fat around the chest. Either way, it's ridiculous and harmful to associate your current situation with finasteride, when you said yourself you have gained 10lbs. I lose the puffy nipples from a fatty chest at around 10% bodyfat or lower. That equates to having a 6 pack, ripped out of my damn mind. Start working out again, lower your body fat, I'm almost certain you can correct the problem. Good luck!

  8. #8
    Junior Member
    Join Date
    Nov 2011
    Posts
    25

    Default

    Well theoretically if a man did gain some breast tissue, have you ever seen pictures of female bodybuilders? Sometimes the really muscular ones look like they don't have female breasts, is it because they got a reduction?.

  9. #9
    Junior Member
    Join Date
    Nov 2011
    Posts
    25

    Default


  10. #10
    Senior Member
    Join Date
    Oct 2011
    Location
    Wisconsin
    Posts
    594

    Default

    Quote Originally Posted by Pate View Post
    I'm 6'0 and 74kg or 163 lbs, and I have fat on my chest too...
    WHAT?

    You're either ripped with real low BF or a thin bastard who should gain 15-20lbs.

    I just got back from the gym. I'm 5'8.and change and weighed 163 tonight. My BF is around 12-15%

Similar Threads

  1. Gynecomastia (Man Breasts) Propecia.
    By Jcm800 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 17
    Last Post: 04-09-2013, 05:04 PM
  2. Permanent or Temporary?
    By Richard90 in forum Introduce Yourself & Share Your Story
    Replies: 1
    Last Post: 08-18-2010, 10:13 AM
  3. temporary fix?
    By john76 in forum Hair Loss Treatments
    Replies: 8
    Last Post: 12-11-2008, 10:40 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Young men's experience with Propecia
11-04-2011 01:31 AM
by timmis
Last Post By richter101
Today 02:57 PM
The Big 3 might not be working...
09-30-2016 10:50 PM
Last Post By richter101
Today 02:51 PM
Restarting Minoxdil after 5 months
11-03-2010 05:29 PM
by aiyosh
Last Post By richter101
Today 02:48 PM
What sucks the most about getting a HT?
10-06-2016 12:09 PM
Last Post By richter101
Today 02:45 PM
help Still thinning and shedding....
10-18-2016 09:14 AM
by alam962
Last Post By richter101
Today 02:43 PM
Sides from propecia what to do ?
10-09-2016 03:37 AM
Last Post By richter101
Today 02:39 PM